Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Hastings, NE

May 14, 2007Harlan County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 14, 2007, 5:44 PM CDT for Harlan County, Nebraska. It was in force for 76 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2007, 5:44 PM CDT (22:44 UTC)
Expired
May 14, 2007, 7:00 PM CDT
In force
76 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Harlan County, NE

The radar

The Grand Island radar (KUEX), 86 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 6:04 PM CDTHAIL 0.75Alma, NE
May 14, 6:05 PM CDTHAIL 1Alma, NEDIME TO QUARTER SIZED HAIL AND TORRENTIAL RAIN REPORTED.
May 14, 6:16 PM CDTHAIL 0.882 N Republican City, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 4:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-738 J/kg
Mixed-layer LCL
2339 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 142245
SVRGID
NEC083-150000-
/O.NEW.KGID.SV.W.0063.070514T2244Z-070515T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
544 PM CDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARLAN COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 700 PM CDT

* AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
  ORLEANS...OR ABOUT 21 MILES NORTH OF PHILLIPSBURG...AND MOVING
  NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALMA BY 605 PM CDT
  REPUBLICAN CITY AND HARLAN COUNTY DAM BY 630 PM CDT
  HUNTLEY BY 640 PM CDT
  
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE
AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY.
REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY.

LAT...LON 4007 9961 4000 9959 3999 9936 4000 9917
      4034 9918 4035 9942

$$
4 follow-up statements
000 
WWUS53 KGID 142258
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT MON MAY 14 2007

NEC083-150000-
/O.CON.KGID.SV.W.0063.000000T0000Z-070515T0000Z/
HARLAN NE-
558 PM CDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR HARLAN COUNTY...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ALMA...OR ABOUT 23 MILES NORTH OF PHILLIPSBURG...MOVING
NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALMA BY 610 PM CDT
  HARLAN COUNTY DAM BY 640 PM CDT
  REPUBLICAN CITY BY 645 PM CDT
  HUNTLEY BY 700 PM CDT

TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. MONITOR STREAMS IN THE
AREA FOR SIGNIFICANT RISES AND MOVE TO HIGHER GROUND IF NECESSARY.
REMEMBER NEVER TO DRIVE THROUGH ANY FLOODED ROADWAY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4007 9961 4000 9959 3999 9936 4000 9917
      4034 9918 4035 9942

$$
000 
WWUS53 KGID 142315
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT MON MAY 14 2007

NEC083-150000-
/O.CON.KGID.SV.W.0063.000000T0000Z-070515T0000Z/
HARLAN NE-
614 PM CDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR HARLAN COUNTY...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR REPUBLICAN CITY...OR ABOUT 22 MILES SOUTH OF HOLDREGE...
MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUNTLEY BY 630 PM CDT

HAIL UP TO QUARTER SIZE WAS REPORTED IN ALMA  WITH THIS STORM AT 605 
PM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

LAT...LON 4007 9961 4000 9959 3999 9936 4000 9917
      4034 9918 4035 9942

$$

KB
000 
WWUS53 KGID 142346
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT MON MAY 14 2007

NEC083-150000-
/O.CON.KGID.SV.W.0063.000000T0000Z-070515T0000Z/
HARLAN NE-
647 PM CDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR HARLAN COUNTY...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HARLAN COUNTY DAM...OR ABOUT 23 MILES NORTH OF
PHILLIPSBURG...MOVING EAST AT 10 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4007 9961 4000 9959 3999 9936 4000 9917
      4034 9918 4035 9942

$$

KB
000 
WWUS53 KGID 142355
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CDT MON MAY 14 2007

NEC083-150005-
/O.EXP.KGID.SV.W.0063.000000T0000Z-070515T0000Z/
HARLAN NE-
655 PM CDT MON MAY 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR HARLAN COUNTY EXPIRES AT 700
PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL
AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES
THROUGH.

LAT...LON 4007 9961 4000 9959 3999 9936 4000 9917
      4034 9918 4035 9942

$$

KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:05 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 14, 2:05 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
205 PM CDT MON MAY 14 2007

.SHORT TERM...FOCUS IS ON THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
TONIGHT.  A MID LEVEL TROUGH WAS CROSSING THE DAKOTAS AT MIDDAY
WHILE A SECOND MID LEVEL SHORTWAVE TROUGH WAS PUSHING EAST OF THE
HIGH PLAINS.  AT THE SURFACE...LOW PRESSURE CENTERS WERE LOCATED IN
NORTHERN MINNESOTA WITH A SECONDARY WEAKER LOW IN SOUTHEAST
COLORADO.  THE ASSOCIATED SURFACE COLD FRONTAL BOUNDARY FROM ROUGHLY
KYKN TO KGLD AS OF 17Z.  LAPS DATA INDICATES SURFACE BASED CAPES
RANGING FROM AROUND 500 J/KG IN OUR NORTHWEST CWA TO AROUND 1600
J/KG IN THE SOUTHEAST...WITH CAP REMAINING IN PLACE.

CONVERGENCE ALONG THE SOUTHEASTWARD MOVING COLD FRONTAL BOUNDARY IS
EXPECTED TO INITIATE CONVECTION BY AROUND 00Z THIS EVENING WHICH
THEN CONTINUES INTO TONIGHT AS THE FRONT AND MID LEVEL WAVE CROSS
OUR CWA.  DEEP LAYER SHEAR AVERAGES 30 TO 40KTS RIGHT IN THE
VICINITY OF THE FRONTAL ZONE AND IF MODEL PROGS ARE CORRECT...
INSTABILITY INCREASES TO AROUND 2500 J/KG BY AROUND 00Z.
MOISTURE WILL CONTINUE TO POOL AHEAD OF THE FRONT THE NEXT FEW HOURS
WITH SFC DPS CLIMBING TO THE LOWER 60S.  SHOULD JUST BE A MATTER OF
TIME BEFORE THE BOUNDARY BECOMES ACTIVE AND INITIATES CONVECTION.
MODE SHOULD BE LINEAR IN NATURE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN STORM HAZARDS.  INDIVIDUAL STORM MOTION ALONG THE FRONTAL
ZONE IS TO THE NORTHEAST AROUND 15 TO 20KTS WHILE THE ENTIRE AREA OF
CONVECTION GRADUALLY SHIFTS TO THE SOUTHEAST.  TRAINING OF STORMS
ALONG THE BOUNDARY WILL BRING POTENTIAL FOR HEAVY RAINFALL AMOUNTS
OF 1 TO 3 INCHES...AS PRECIPITABLE WATER VALUES RANGE FROM AN INCH
TO AN INCH AND A HALF.  FLASH FLOOD GUIDANCE VALUES GENERALLY RANGE
FROM 2 TO 3 INCHES FOR THE THREE AND SIX HOUR TIME FRAMES.  GIVEN
THE HEAVY RAINFALL POTENTIAL...HAVE ALREADY ISSUED A FLOOD WATCH
UNTIL 4 AM.  THIS CAN BE EXTENDED FURTHER IF POST FRONTAL PCPN
LINGERS LONGER THAN EXPECTED.

THE COLD FRONTAL BOUNDARY AND THE MID LEVEL SHORTWAVE TROUGH ARE
PROGGED TO PUSH SOUTHEAST OF THE CWA BY 12Z TUESDAY.  COOL AIR
ADVECTION ON TUESDAY PERSISTS THROUGH THE DAY ABOARD BREEZY
NORTHERLY WINDS.  WINDS SLACKEN WITH WEAKENING GRADIENT IN THE
AFTERNOON AS THE SURFACE HIGH SETTLES INTO NEBRASKA.  TEMPERATURES
WILL RETURN CLOSER...TO JUST BELOW...SEASONAL NORMALS.  THE DRY AND
FAIRLY SEASONAL WEATHER WILL REMAIN IN PLACE TUESDAY NIGHT WHILE THE
SURFACE RIDGE AXIS SLOWLY SLIPS TO THE SOUTHEAST.

.LONG TERM...12Z WEDNESDAY THROUGH MONDAY. TEMPERATURES ARE THE
PRIMARY FOCUS THROUGH THE EXTENDED PERIOD...ALONG WITH A RETURN OF
THUNDERSTORM CHANCES SUNDAY NIGHT INTO MONDAY.

SURFACE HIGH PRESSURE WILL BE FIRMLY ENTRENCHED OVER THE PLAINS AT
THE BEGINNING OF THE PERIOD...UNDER A NORTHWEST FLOW ALOFT IN
BETWEEN UPPER RIDGING WORKING EASTWARD OVER THE ROCKIES AND AN UPPER
LOW DIGGING SOUTHEAST THROUGH THE GREAT LAKES REGION. SUBSIDENCE
DOMINATING THE REGION WILL LEAD TO DRY CONDITIONS...WITH NEAR NORMAL
TEMPERATURES EXPECTED AS THE AIRMASS BEGINS TO MODIFY FOLLOWING
TODAY/TONIGHTS FRONTAL PASSAGE. THE LAST COUPLE RUNS OF THE NAM
HAVE BEEN GLANCING THE CWA WITH SHORTWAVE ENERGY EMBEDDED IN THE
NORTHWEST FLOW ALOFT ON WEDNESDAY...AND DEVELOPING SOME CONVECTION
IN RESPONSE. HOWEVER...ALL OTHER MODELS KEEP THE ENERGY MUCH FARTHER
NORTHEAST OF THE AREA...CONSISTENT WITH MODEL TRENDS OVER THE PAST
COUPLE OF DAYS AND THUS WILL NOT BUY INTO THE NAM ATTM. WITH
DOMINANT SURFACE HIGH IN PLACE...ANY CONVECTION LOOKS VERY UNLIKELY.

HEIGHTS RISE ON THURSDAY AS THE UPPER RIDGE TRANSLATES EASTWARD OVER
THE PLAINS...WHILE LOW-LEVEL RETURN FLOW SETS UP AS THE SURFACE HIGH
SHIFTS EAST. THIS WILL BRING A CONTINUATION OF DRY CONDITIONS ALONG
WITH WARMING TEMPERATURES...WITH HIGHS EXPECTED TO CLIMB BACK TO
JUST ABOVE NORMAL INTO THE  MID 70S AND LOWS IN THE LOWER 50S. THIS
SYNOPTIC PATTERN FEATURING BROAD UPPER RIDGING AND SOUTHERLY
LOW-LEVEL FLOW IN BETWEEN THE SURFACE HIGH TO THE EAST AND LEE
TROUGH TO THE WEST HOLDS THROUGH SATURDAY...WITH THE NET RESULT
BEING ABOVE AVERAGE TEMPERATURES AND DRY CONDITIONS. THE RIDGE
BEGINS TO GET KNOCKED DOWN AND SHOVED EAST BY SUNDAY AS A POTENT
UPPER WAVE PUSHES THROUGH THE PAC NW INTO THE NORTHERN ROCKIES. WARM
CONDITIONS WILL CONTINUE ON SUNDAY UNDER AN INCREASINGLY ZONAL FLOW
ALOFT AND SOUTHERLY SURFACE FLOW. IT LOOKS LIKE CONVECTION WILL
LIKELY FIRE TO OUR WEST OVER THE HIGH PLAINS SUNDAY AFTERNOON ALONG
THE DEEPENING LEE TROUGH AND INCREASINGLY DIFFLUENT FLOW ALOFT...AND
THEN PUSH EAST INTO THE FORECAST AREA SUNDAY NIGHT WITH LLJ SUPPORT.
HAVE CONTINUED THUNDERSTORM CHANCES MONDAY INTO MONDAY NIGHT AS THE
NORTHERN STREAM TROUGH MOVES EASTWARD ACROSS THE NORTHERN ROCKIES
INTO THE NORTHERN PLAINS...SENDING A COLD FRONT SOUTH THROUGH THE
AREA DURING THE MONDAY/MONDAY NIGHT TIMEFRAME.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH LATE TONIGHT FOR
     NEZ060>064-072>077-082>087.

KS...FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH LATE TONIGHT FOR
     KSZ005>007-017>019.

&&

CF/KB
Hazardous weather outlook, May 14, 5:43 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
543 PM CDT MON MAY 14 2007

NEZ039>041-046-047-151200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-
543 PM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG
AND NORTH OF A LINE FROM LOUP CITY TO SAINT PAUL TO FULLERTON.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE OVERNIGHT. IN ADDITION...CONDITIONS
WILL BE FAVORABLE FOR LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ060-061-072-082-151200-
DAWSON-BUFFALO-GOSPER-FURNAS-
543 PM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG
AND WEST OF A LINE FROM KEARNEY TO HOLDREDGE TO BEAVER CITY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE OVERNIGHT. IN ADDITION...CONDITIONS
WILL BE FAVORABLE FOR LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES
WHICH MAY PRODUCE AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ048-049-151200-
MERRICK-POLK-
543 PM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MERRICK AND POLK COUNTIES IN
SOUTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. LARGE HAIL
IN EXCESS OF THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF
70 MPH WILL BE POSSIBLE. IN ADDITION...CONDITIONS WILL BE
FAVORABLE FOR LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WHICH MAY
PRODUCE AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ062>064-073>077-083>087-151200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-HALL-HAMILTON-YORK-
PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
543 PM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA THAT ARE ALONG AND SOUTH OF A LINE FROM LOUP CITY TO
SAINT PAUL TO FULLERTON...AND ALSO ALONG AND EAST OF A LINE FROM
KEARNEY TO HOLDREDGE TO BEAVER CITY. PORTIONS OF NORTH CENTRAL
KANSAS ARE ALSO INCLUDED IN THIS OUTLOOK.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING. LARGE HAIL
IN EXCESS OF THE SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF
70 MPH WILL BE POSSIBLE. IN ADDITION...CONDITIONS WILL BE
FAVORABLE FOR LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WHICH MAY
PRODUCE AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HEINLEIN

In the hours before

Special weather statement, May 14, 5:18 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
518 PM CDT MON MAY 14 2007

NEZ074-142245-
KEARNEY-
518 PM CDT MON MAY 14 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KEARNEY COUNTY...

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILCOX...OR 13 MILES SOUTHEAST OF
HOLDREGE...AND MOVING NORTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  AXTELL BY 535 PM CDT
  MINDEN BY 545 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KB
Local storm report, May 14, 5:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
524 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             HASTINGS                40.59N 98.39W
05/14/2007  M1.00 INCH       ADAMS              NE   EMERGENCY MNGR

            HAIL REPORTED IN DOWNTOWN HASTINGS.

&&

CARMEL
Special weather statement, May 14, 5:29 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
529 PM CDT MON MAY 14 2007

NEZ075-142330-
ADAMS-
529 PM CDT MON MAY 14 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ADAMS COUNTY...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF HOLSTEIN...OR 17 MILES WEST
OF HASTINGS...AND MOVING EAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  KENESAW BY 540 PM CDT
  ROSELAND BY 545 PM CDT
  PROSSER BY 600 PM CDT
  JUNIATA BY 605 PM CDT
  HASTINGS BY 630 PM CDT

HAIL UP TO DIME SIZE AND WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KB
Special weather statement, May 14, 5:33 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
533 PM CDT MON MAY 14 2007

NEZ083-142315-
HARLAN-
533 PM CDT MON MAY 14 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARLAN COUNTY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUNTLEY...OR 16 MILES SOUTH OF HOLDREGE...
AND MOVING NORTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RAGAN BY 550 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 14, 5:35 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
535 PM CDT MON MAY 14 2007

NEZ064-142300-
YORK-
535 PM CDT MON MAY 14 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YORK COUNTY...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRADSHAW...OR 11 MILES WEST OF YORK...AND
MOVING NORTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  YORK BY 545 PM CDT
  BENEDICT BY 555 PM CDT
  THAYER BY 600 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
Local storm report, May 14, 5:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
543 PM CDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             WILCOX                  40.36N 99.17W
05/14/2007  M1.00 INCH       KEARNEY            NE   TRAINED SPOTTER

&&

CARMEL

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 9:18 AM CDTFlood WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 11 more18 hr
May 14, 4:03 PM CDTSevere Thunderstorm WarningGIDHall72 min
May 14, 4:13 PM CDTSevere Thunderstorm WarningGIDKearney62 min
May 14, 6:09 PM CDTSevere Thunderstorm WarningGIDYork54 min
May 14, 6:13 PM CDTSevere Thunderstorm WarningGIDClay56 min
May 14, 6:21 PM CDTSevere Thunderstorm WarningGIDFranklin54 min
May 14, 6:41 PM CDTSevere Thunderstorm WarningGIDFillmore63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.